MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT SOMATOM DRIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT SOMATOM DRIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10431700
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a handling error.The patient should be fixed according to the instructions for use (print no.(b)(4), page 65, chapter 2.3 safety information on patient transport and positioning).Warning box: incorrect patient positioning, unintended patient movement, and unobserved movement of the patient table or gantry! injury to the patient, for example, contusions of the patient's extremities and unusable radiation.Always fix the patient with accessories, as described in the instructions for use, to avoid unintentional patient movement.For example, use restraint straps and arm supports.Monitor the patient continuously as long as the tabletop and gantry are moving.Take special care if the tilt of the gantry is anything other than zero degrees or the table height is anything other than the isocenter.Make sure that nothing can get caught while the table or gantry are moving.For example, parts of the body or clothing, any needles, infusion tubes, respiration tubes, catheters, ecg cables, or sheets and blankets.Follow the markings and labels on the equipment.Press a stop key if an injury to the patient can occur.Caution box: incorrect patient positioning! injury to the patient or personnel, and damage to the equipment.Always verify that the patient is correctly positioned.Always observe the patient during system movements.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom drive ct system.It was reported that a patient broke through the ct gantry plexi-ring (scan window) with his knee during an examination on (b)(6) 2022.The hospital did not use any straps to prevent the patient from moving as the patient was in a great amount of pain.During the scan, the patient experienced distress and kicked his knee into the plexi-ring, breaking through the plexi-ring and meeting the rotating part of the gantry.The patient was immediately sent to the emergency department for evaluation and received stitches in the knee before being sent home.We are unaware of any furhter impact to the state of health of the patient involved.There was no device malfunction reported.Therefore, this report has been submitted with an abundance of caution.

Brand Name
SOMATOM DRIVE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key15474579
Report Number3004977335-2022-44856
Device Sequence Number19950480
Product Code JAK
UDI-Device Identifier04056869006970
UDI-Public04056869006970
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10431700
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown